ePrints@IIScePrints@IISc Home | About | Browse | Latest Additions | Advanced Search | Contact | Help

Maximum weight independent sets in hole- and dart-free graphs

Basavaraju, M and Chandran, LS and Karthick, T (2012) Maximum weight independent sets in hole- and dart-free graphs. In: Discrete Applied Mathematics, 160 (16-17). pp. 2364-2369.

[img] PDF
Dis_App_mat_160-16-7_2012.pdf - Published Version
Restricted to Registered users only

Download (222Kb) | Request a copy
Official URL: http://dx.doi.org/10.1016/j.dam.2012.06.015

Abstract

The Maximum Weight Independent Set (MWIS) problem on graphs with vertex weights asks for a set of pairwise nonadjacent vertices of maximum total weight. The complexity of the MWIS problem for hole-free graphs is unknown. In this paper, we first prove that the MWIS problem for (hole, dart, gem)-free graphs can be solved in O(n(3))-time. By using this result, we prove that the MWIS problem for (hole, dart)-free graphs can be solved in O(n(4))-time. Though the MWIS problem for (hole, dart, gem)-free graphs is used as a subroutine, we also give the best known time bound for the solvability of the MWIS problem in (hole, dart, gem)-free graphs. (C) 2012 Elsevier B.V. All rights reserved.

Item Type: Journal Article
Additional Information: Copyright for this article is belongs to Elsevier Science.
Keywords: Graph algorithms;Maximum weight independent set problem; Clique separators;Hole-free graphs
Department/Centre: Division of Electrical Sciences > Computer Science & Automation (Formerly, School of Automation)
Date Deposited: 10 Dec 2012 08:47
Last Modified: 10 Dec 2012 08:47
URI: http://eprints.iisc.ernet.in/id/eprint/45222

Actions (login required)

View Item View Item